Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 10, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 30, 2012, 12:19 PM MDT for 10 counties in Idaho; Harney County, Malheur County, Oregon. It took effect at Mar 31, 2012, 12:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 12:19 PM MDT (18:19 UTC)
- In effect from
- Mar 31, 2012, 12:00 PM MDT
- Expired
- Mar 31, 2012, 11:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 19 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS75 KBOI 301819 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1219 PM MDT FRI MAR 30 2012 ...VERY WINDY SATURDAY AFTERNOON AND EVENING... .A POTENT PACIFIC WEATHER SYSTEM WILL CROSS THE AREA SATURDAY AFTERNOON WITH STRONG SURFACE TO UPPER LEVEL WINDS AND POSSIBLE THUNDERSTORMS. WINDS ARE EXPECTED TO REACH ADVISORY LEVEL SPEEDS ACROSS MUCH OF SOUTHEAST OREGON AND SOUTHWEST IDAHO NEAR THE NEVADA BORDER. IDZ015-029-ORZ061-063-311200- /O.NEW.KBOI.WI.Y.0010.120331T1800Z-120401T0200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 1219 PM MDT FRI MAR 30 2012 /1119 AM PDT FRI MAR 30 2012/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 8 PM MDT /7 PM PDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 8 PM MDT /7 PM PDT/ SATURDAY FOR HARNEY AND MALHEUR COUNTIES IN OREGON AND THE OWYHEE MOUNTAINS AND SOUTHWEST HIGHLANDS IN IDAHO. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. * TIMING...FROM NOON MDT/11AM PDT UNTIL 8PM MDT/7PM PDT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS FROM STRONG WINDS. GUSTY THUNDERSTORM WINDS ALSO A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
7 follow-up statements
629 WWUS75 KBOI 311037 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 437 AM MDT SAT MAR 31 2012 ...VERY WINDY SATURDAY AFTERNOON AND EVENING... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE AREA THIS AFTERNOON. THIS WILL HELP CREATE SIGNIFICANT SURFACE WINDS. SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE...AND ANY THAT DO FORM WILL ENHANCE THE WINDS IN THEIR IMMEDIATE VICINITY. WINDS ARE EXPECTED TO REACH ADVISORY-LEVEL SPEEDS ACROSS MUCH OF SOUTHEAST OREGON AND SOUTHWEST IDAHO NEAR THE NEVADA BORDER. IDZ015-029-ORZ061-063-311845- /O.CON.KBOI.WI.Y.0010.120331T1800Z-120401T0200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 437 AM MDT SAT MAR 31 2012 /337 AM PDT SAT MAR 31 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 8 PM MDT /7 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 8 PM MDT /7 PM PDT/ THIS EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...FROM NOON MDT/11AM PDT UNTIL 8PM MDT/7PM PDT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS FROM STRONG WINDS. GUSTY THUNDERSTORM WINDS ALSO A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
874 WWUS75 KBOI 311831 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1231 PM MDT SAT MAR 31 2012 ...VERY WINDY SATURDAY AFTERNOON AND EVENING... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE AREA THIS AFTERNOON. THIS WILL HELP CREATE SIGNIFICANT SURFACE WINDS. SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE...AND ANY THAT DO FORM WILL ENHANCE THE WINDS IN THEIR IMMEDIATE VICINITY. WINDS ARE EXPECTED TO REACH ADVISORY-LEVEL SPEEDS ACROSS MUCH OF SOUTHEAST OREGON AND SOUTHWEST IDAHO NEAR THE NEVADA BORDER. IDZ015-029-ORZ061-063-010200- /O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 1231 PM MDT SAT MAR 31 2012 /1131 AM PDT SAT MAR 31 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...FROM NOON MDT/11AM PDT UNTIL 8PM MDT/7PM PDT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS FROM STRONG WINDS. GUSTY THUNDERSTORM WINDS ALSO A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
179 WWUS75 KBOI 312217 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 417 PM MDT SAT MAR 31 2012 ...VERY WINDY THIS AFTERNOON AND EVENING... .A STRONG UPPER LEVEL STORM SYSTEM HAS CREATED SIGNIFICANT SOUTHERLY SURFACE WINDS. A STRONG COLD FRONT WILL MOVE ACROSS EASTERN OREGON LATE THIS AFTERNOON AND SOUTHWESTERN IDAHO THIS EVENING. THE FRONT WILL BRING A WINDSHIFT TO WESTERLY AND GUSTS 45 TO 55 MPH. IDZ012-014-016-030-ORZ064-010200- /O.EXA.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- LOWER TREASURE VALLEY OR- 417 PM MDT SAT MAR 31 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE TREASURE VALLEY OF OREGON AND IDAHO...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...UNTIL 8PM MDT. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ015-029-ORZ061-063-010200- /O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 417 PM MDT SAT MAR 31 2012 /317 PM PDT SAT MAR 31 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR HARNEY AND MALHEUR COUNTIES IN OREGON...SOUTHWEST IDAHO HIGHLANDS...AND THE OWYHEE MOUNTAINS UNTIL 8 PM MDT /7 PM PDT/ THIS EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...UNTIL 8PM MDT/7PM PDT. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
970 WWUS75 KBOI 010133 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 733 PM MDT SAT MAR 31 2012 ...VERY WINDY THIS EVENING... .A STRONG COLD FRONT MOVING ACROSS SOUTHWESTERN IDAHO HAS PRODUCED SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE FRONT PASSED THROUGH ONTARIO OREGON AROUND 515 PM...BOISE AROUND 610 PM... AND MOUNTAIN HOME AROUND 700 PM. THE FRONT WILL REACH JEROME AND TWIN FALLS BETWEEN 830 PM AND 900 PM. GUSTY POST-FRONTAL WEST WINDS WILL CONTINUE FOR SEVERAL HOURS AFTER FRONTAL PASSAGE. MEANWHILE...WINDS HAVE SLACKENED IN SOUTHEASTERN OREGON. ORZ061-063-010245- /O.CAN.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/ HARNEY COUNTY-MALHEUR COUNTY- 733 PM MDT SAT MAR 31 2012 /633 PM PDT SAT MAR 31 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR HARNEY COUNTY AND MALHEUR COUNTY IN OREGON. WINDS HAVE DECREASED WELL BELOW ADVISORY LEVELS. $$ IDZ012-014-015-029-ORZ064-010400- /O.EXT.KBOI.WI.Y.0010.000000T0000Z-120401T0400Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-LOWER TREASURE VALLEY OR- 733 PM MDT SAT MAR 31 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE ENTIRE TREASURE VALLEY...WESTERN MAGIC VALLEY...OWYHEE MOUNTAINS...AND SOUTHWEST IDAHO HIGHLANDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH TO 50 MPH. * TIMING...UNTIL 10 PM MDT. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-030-010600- /O.EXT.KBOI.WI.Y.0010.000000T0000Z-120401T0600Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 733 PM MDT SAT MAR 31 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * WINDS...SOUTHWEST 25 TO 40 MPH BECOMING WEST WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS WILL OCCUR DURING PASSAGE OF A COLD FRONT. FRONT IS EXPECTED TO ARRIVE IN JEROME AND TWIN FALLS BETWEEN 830 PM AND 900 PM MDT. * TIMING...UNTIL MIDNIGHT MDT. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
295 WWUS75 KBOI 010159 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 759 PM MDT SAT MAR 31 2012 ...VERY WINDY THIS EVENING... .A STRONG COLD FRONT MOVING ACROSS SOUTHWESTERN IDAHO HAS PRODUCED SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE FRONT PASSED THROUGH ONTARIO OREGON AROUND 515 PM... BOISE AROUND 610 PM... AND MOUNTAIN HOME AROUND 700 PM. THE FRONT WILL REACH JEROME AND TWIN FALLS BETWEEN 830 PM AND 900 PM. GUSTY POST-FRONTAL WEST WINDS WILL CONTINUE FOR SEVERAL HOURS AFTER FRONTAL PASSAGE. MEANWHILE...WINDS HAVE SLACKENED IN SOUTHEASTERN OREGON. IDZ012-014-015-029-ORZ064-010400- /O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0400Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-LOWER TREASURE VALLEY OR- 759 PM MDT SAT MAR 31 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 10 PM MDT. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-030-010600- /O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0600Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 759 PM MDT SAT MAR 31 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS...SOUTHWEST 25 TO 40 MPH BECOMING WEST WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS WILL OCCUR DURING PASSAGE OF A COLD FRONT. FRONT IS EXPECTED TO ARRIVE IN JEROME AND TWIN FALLS BETWEEN 830 PM AND 900 PM MDT. * TIMING...UNTIL MIDNIGHT MDT. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
895 WWUS75 KBOI 010307 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 907 PM MDT SAT MAR 31 2012 ...VERY WINDY IN SOUTH CENTRAL IDAHO THIS EVENING... .A STRONG COLD FRONT MOVED ACROSS SOUTHWESTERN IDAHO EARLIER THIS EVENING AND PASSED THROUGH THE MAGIC VALLEY AROUND 830 PM MDT. THE FRONT HAS PRODUCED SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. WINDS WILL SLOWLY DECREASE THE REMAINED OF THE EVENING AND SHOULD DROP BELOW ADVISORY THRESHOLDS BY 11 PM MDT. IDZ012-014-015-029-ORZ064-010415- /O.CAN.KBOI.WI.Y.0010.000000T0000Z-120401T0400Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-LOWER TREASURE VALLEY OR- 907 PM MDT SAT MAR 31 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE TREASURE VALLEY SOUTHWEST IDAHO HIGHLANDS AND OWYHEE MOUNTAINS. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ IDZ016-030-010500- /O.EXT.KBOI.WI.Y.0010.000000T0000Z-120401T0500Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 907 PM MDT SAT MAR 31 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. * WINDS...WEST 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH BEHIND COLD FRONT. * TIMING...UNTIL 11 PM MDT. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. LOCALLY REDUCED VISIBILITY IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
933 WWUS75 KBOI 010440 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1040 PM MDT SAT MAR 31 2012 ...WINDS DECREASING IN SOUTHERN IDAHO TONIGHT... .A STRONG COLD FRONT MOVES ACROSS SOUTHWESTERN IDAHO THIS EVENING WITH WIND GUSTS TO 50 MPH. THE FRONT HAS MOVED OFF TO THE EAST AND WINDS HAVE DIMINISHED. IDZ016-030-010545- /O.EXP.KBOI.WI.Y.0010.000000T0000Z-120401T0500Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1040 PM MDT SAT MAR 31 2012 ...WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 11 PM MDT THIS EVENING. WINDS HAVE DIMINISHED SINCE AROUND 830 PM WHEN A COLD FRONT MOVED THROUGH. WINDS WILL CONTINUE TO DECREASE DURING THE NIGHT BUT WILL INCREASE AGAIN SUNDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:51 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 30, 9:51 AM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 951 AM MDT FRI MAR 30 2012 .DISCUSSION...NEXT BAND OF PRECIPITATION IS MOVING INTO AND DEVELOPING OVER THE FORECAST AREA. THIS AREA OF RAIN APPEARS TO BE HEAVIER THAN THE RAIN THAT MOVED THROUGH EARLIER THIS MORNING. A COLD FRONT CONTINUES TO SAG SOUTHEAST PUSHING THIS RAIN SOUTH BAND INTO THE SNAKE VALLEY...BUT IT WILL ALSO PUSH BACK NORTH LATER TODAY AHEAD OF A MUCH STRONGER SYSTEM FOR SATURDAY AFTERNOON. CURRENT FORECAST IS ON TRACK WITH NO UPDATES NEEDED. HYDRO SITUATION REMAINS STATUS QUO FOR NOW BUT LATER RFC FORECASTS AND QPF ANALYSIS MAY CHANGE THAT. CURRENTLY NO SPECIFIC FLOOD PRODUCTS HAVE BEEN ISSUED. && .AVIATION...VFR CONDITIONS ACROSS A MAJORITY OF THE FORECAST AREA WITH LOCAL MVFR CONDITIONS IN -RA AND BR ACROSS THE MAGIC AND PORTIONS OF THE TREASURE VALLEY. THIS RAIN SHOULD EXIT THE REGION BEFORE NOON. COLD FRONT STALLS ACROSS FAR NE OREGON AND THE IDAHO PANHANDLE TODAY THEN SHIFTS BACK NORTH TONIGHT. THIS WILL KEEP STRONG AND GUSTY SW-SE WINDS ACROSS EASTERN OREGON AND SOUTHWEST IDAHO TODAY. CONDITIONS IMPROVING AFTER SUNSET. WEEKEND OUTLOOK...A BRIEF UPPER RIDGE BUILDS OVER THE REGION SATURDAY BRINGING A SLIGHT RISK OF THUNDERSTORMS TO THE WEST CENTRAL MOUNTAINS. THE RIDGE MOVES EAST AS A DEEP UPPER LEVEL TROUGH WILL PUSH INTO THE INTERMOUNTAIN AREA SUNDAY BRINGING WIDESPREAD PRECIPITATION. SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS FOLLOWING A STRONG COLD FRONT BY SUNDAY MORNING. && .PREV DISCUSSION...TODAY THROUGH SATURDAY...THE LEADING EDGE OF THE NEXT SURGE OF VERY MOIST PACIFIC AIR IS ENTERING SE OREGON AND SW IDAHO AT THIS TIME. THE UNBROKEN LINE OF THE MOIST PLUME EXTENDS ALL THE WAY BACK INTO THE SUBTROPICS OF THE WEST PACIFIC. CONTINUOUS RAIN AND HIGH ELEVATION SNOW WILL CONTINUE IN THE NORTHERN AREAS /WHICH INCLUDE THE BOISE AND WEST CENTRAL MOUNTAINS/ FOR THE NEXT 18-24 HOURS AIDED BY OROGRAPHIC LIFT FROM STRONG MID-LEVEL WINDS. QPF TOTALS OF 1-2 INCHES /WITH LOCALLY HIGHER AMOUNTS POSSIBLE/ COMBINED WITH SNOWMELT DUE TO RISING SNOW LEVELS WILL CAUSE RAPID INCREASES OF RIVER AND STREAM LEVELS. THE MAINSTEM RIVERS THAT ARE OF PARTICULAR CONCERN INCLUDE THE WEISER RIVER AT WEISER AND THE PAYETTE RIVER AT EMMETT WHICH SHOW CREST FORECASTS JUST BELOW FLOOD STAGE THIS WEEKEND. THERE IS A STRONG SHORT WAVE IN THE PACIFIC NEAR 40N/150W WHICH WILL SHIFT THE MOIST PLUME NORTHWARD TONIGHT AS IT APPROACHES THE WEST COAST WITH DRIER AIR WORKING INTO THE REGION FROM THE SOUTH. THIS DRIER AIR WILL BRING A TEMPORARY BREAK IN THE PRECIP THROUGH SATURDAY MORNING. BY SATURDAY AFTERNOON... DESTABILIZATION WILL TAKE PLACE DUE TO LOW-LEVEL WARMING/MID LEVEL COOLING AHEAD OF AN UPPER TROUGH. THIS WILL BRING A RETURN TO THE SHOWERS...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. IT WILL ALSO BE WINDY AT TIMES THROUGH THE PERIOD...ESPECIALLY ACROSS SOUTHERN PORTIONS OF HARNEY/MALHEUR COUNTIES. TEMPERATURES WILL BE MILDER TODAY WITH FURTHER WARMING ANTICIPATED ON SATURDAY WITH HIGHS IN THE 60S TODAY AND LOW-MID 70S ON SATURDAY FROM BOISE TO TWIN FALLS. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...COLD FRONT STILL ON TRACK TO MOVE OVER THE FORECAST AREA SATURDAY NIGHT. LATEST MODEL RUNS HAVE HIGHER POPS FOR LOWER ELEVATIONS SO INCREASES POPS IN THE SNAKE RIVER VALLEY. COLDER AIR BEHIND THE FRONT WILL QUICKLY DROP SNOW LEVELS WITH MOST LOCATIONS CHANGING OVER TO SNOW. LOWEST VALLEYS WILL SEE A MIX OF RAIN AND SNOW. WARMING AND DRYING CONDITIONS MONDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA...BUT ENOUGH MOISTURE MOVING THROUGH THE FLOW FOR A SMALL CHANCE OF PRECIPITATION OVER HIGHER ELEVATIONS OF BAKER COUNTY AND THE WEST CENTRAL AND BOISE MOUNTAINS. TUESDAY THROUGH THURSDAY LATEST MODEL RUNS IN BETTER AGREEMENT WITH THE NEXT TROUGH TO MOVE INTO THE PACIFIC NORTHWEST BUT DIFFER ON HOW FAR SOUTH THE BASE OF THE TROUGH WILL BE. TEMPERATURES WILL WARM TO NEAR NORMAL FOR THIS PERIOD BUT STILL SOME UNCERTAINTY IN EXACT PLACEMENT OF ANY PRECIPITATION. WITH UNCERTAINTY IN THE MODELS FOR THE TUESDAY THROUGH THURSDAY TIME FRAME WILL NOT MAKE ANY CHANGES TO THE FORECAST. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS LONG TERM....JA AVIATION.....CR
Hazardous weather outlook, Mar 30, 6:06 AM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 606 AM MDT FRI MAR 30 2012 IDZ011-013-033-ORZ062-311200- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER WEISER RIVER- BAKER COUNTY- 606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET WEATHER WILL CONTINUE THROUGH TONIGHT. RUNOFF FROM RAIN AND SNOW MELT WILL CAUSE RISES ON RIVERS AND STREAMS WHICH WILL INCREASE THE FLOOD POTENTIAL OVER THE WEEKEND. FOR ADDITIONAL INFORMATION...SEE THE LATEST HYDROLOGIC OUTLOOK...BOIESFBOI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014>016-028>030-ORZ061-063-064-311200- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:44 PM MDT | River Flood Warning | BOI | Washington | 22 hr |
| Mar 30, 4:45 PM MDT | Areal Flood Advisory | BOI | Adams | 6 hr |
Nearby
Wind Advisories in Idaho, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.